Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 84, NWS New York, NY

October 3, 2016

NWS New York, NY issued this small craft advisory at Oct 3, 2016, 3:57 PM EDT. It took effect at Oct 4, 2016, 8:00 AM EDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2016, 3:57 PM EDT (19:57 UTC)
In effect from
Oct 4, 2016, 8:00 AM EDT
Expired
Oct 5, 2016, 3:32 PM EDT
In force
32 hr
Issued by
NWS New York, NY

The text

As transmitted.

030 
WHUS71 KOKX 031957
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EDT MON OCT 3 2016

...ROUGH CONDITIONS ON THE OCEAN WATERS TUESDAY INTO WEDNESDAY...

ANZ350-353-355-040915-
/O.NEW.KOKX.SC.Y.0084.161004T1200Z-161005T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
357 PM EDT MON OCT 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 6 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO 6 PM EDT
WEDNESDAY.

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
894 
WHUS71 KOKX 040803
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
403 AM EDT TUE OCT 4 2016

...ROUGH CONDITIONS ON THE OCEAN WATERS INTO WEDNESDAY...

ANZ350-353-355-042015-
/O.CON.KOKX.SC.Y.0084.161004T1200Z-161005T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
403 AM EDT TUE OCT 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 6 PM EDT WEDNESDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
746 
WHUS71 KOKX 042010
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
410 PM EDT TUE OCT 4 2016

...ROUGH CONDITIONS ON THE OCEAN WATERS THROUGH AT LEAST
WEDNESDAY NIGHT...

ANZ350-353-355-051000-
/O.EXT.KOKX.SC.Y.0084.000000T0000Z-161006T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
410 PM EDT TUE OCT 4 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25
  KT. SEAS 4 TO 7 FEET. SEAS UP TO 5 FT LIKELY WILL LINGER INTO
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
784 
WHUS71 KOKX 050809
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
409 AM EDT WED OCT 5 2016

...ROUGH CONDITIONS ON THE OCEAN WATERS THROUGH TONIGHT...

ANZ350-353-355-052015-
/O.CON.KOKX.SC.Y.0084.000000T0000Z-161006T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
409 AM EDT WED OCT 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO
  25 KT. SEAS 4 TO 7 FEET. SEAS UP TO 5 FT MAY LINGER INTO
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
946 
WHUS71 KOKX 051932
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
332 PM EDT WED OCT 5 2016

...ROUGH CONDITIONS ON THE OCEAN WATERS THROUGH THURSDAY...

ANZ350-353-355-061000-
/O.CAN.KOKX.SC.Y.0084.000000T0000Z-161006T1000Z/
/O.NEW.KOKX.SW.Y.0017.161005T1932Z-161006T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
332 PM EDT WED OCT 5 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 PM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 PM EDT
THURSDAY.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER THATBREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 3, 2:10 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Oct 3, 2:10 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service New York NY
210 PM EDT Mon Oct 3 2016

.SYNOPSIS...
A weak low will move over the area from the west today. High
pressure will build across the area for the mid week period
before retreating to the northeast on Friday. A cold front will
then approach this weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Clouds continue to gradually erode from the north, but do not
expect anything more than partial clearing at best as
stratocumulus or broken stratus redevelops with heating of the
day. This should have no effect on temperatures however as still
expected to rise into the upper 60s and lower 70s.

Upper level low that has been plaguing the area over the past
week will finally make some headway today as it slowly fills and
moves into the area. As it does so, cold pool aloft (-16 to -18
Celsius at 500 mb) will also move toward the area. With some
surface heating, this will allow for steepening low-level lapse
rates and marginal instability. Have adjusted PoPs based on
latest observational trends and latest mesoscale guidance. Iso/Sct
showers may hold off until late this afternoon as the cold pocket
moves in aloft. Iso thunder possible inland.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Clouds will be on the increase tonight as the trough axis moves
across the area. The chance for showers will continue into the early
portion of tonight, but as the trough pushes east of the area,
chances will decrease. An isolated thunderstorm is also still
possible, until an hour or so after sunset. Thereafter, thunder
should no longer be possible with the loss of daytime heating.

High pressure then builds in from southeastern Canada on Tuesday,
strengthening as it does so. A stronger northeast flow is in store
for Tuesday, with sustained winds of 10-15 mph and gusts around 20
mph.

Temperatures will be slightly cooler than Monday with a stronger
northeast flow - upper 60s region-wide.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Ridging both aloft and at the surface will prevail through Friday
before an upper trough and surface cold front approach from the
west. Significant differences arise in the global models toward
the end of the week and over the weekend as Pacific jet energy
interacts with an upper trough lifting northeast across the
Northern Plains into south central Canada. This will have
consequences not only on the timing of the frontal system over
the Great Lakes, but even more importantly, will be a key player
in the future track of Hurricane Matthew, currently located over
the southern Caribbean. This is further complicated by a weakening
upper trough that pushes offshore into the western Atlantic at the
onset of the period. Needless to say, the complexities of this
interaction with the tropical system and its moisture will make
for a challenging forecast as we get into next weekend. Refer to
the latest NHC advisories for forecast track and intensity
information.

For now, have maintained a chance of showers Friday night into
Sunday with the approaching frontal system, but these details will
depend on the aforementioned differences in energy moving through
the westerlies and the eventual interaction with Matthew.

Temps will be near seasonable levels.

&&

.AVIATION /18Z MONDAY THROUGH SUNDAY/...
A weakening low will pass east across the area tonight followed by
high pressure on Tuesday.

Mainly VFR CIGS along with SCT showers are forecast until 03z this
evening. Can not rule out an ISOLD TSTM. MVFR CIGS are forecast to
re-develop by 07z and cont until at least 15z Tue.

Winds will be light and variable less than 10 kt until 07z. Winds
become NE around 10 kt then increase to 10-15 kt with gusts 20-25
kt across coastal locations starting 14z Tue.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Amendments possible for an ISOLD TSTM thru eve.

KLGA TAF Comments: Amendments possible for an ISOLD TSTM thru eve.

KEWR TAF Comments: Amendments possible for an ISOLD TSTM thru eve.

The afternoon KEWR haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.

KTEB TAF Comments: Amendments possible for an ISOLD TSTM thru this
eve.

KHPN TAF Comments: Amendments possible for an ISOLD TSTM thru this
eve.

KISP TAF Comments: Amendments possible for an ISOLD TSTM thru this
eve.

.Outlook for 18Z Tue through Sat...
.Tue aftn-Fri...VFR. High pressure.
.Sat...VFR to start depending on track of Matthew.

&&

.MARINE...
Lack of a strong pressure gradient will keep winds below 25 kt and
seas below 5 ft across all waters through Monday night. High
pressure building in from southeastern Canada on Tuesday will
allow for an increase in northeasterly flow. Waves will build to 5
ft on the ocean by mid-late morning on Tuesday, with 25 kt wind
gusts possible on the ocean by the afternoon. Unless there are any
major changes with the next forecast package, a SCA would likely
be issued for Tuesday.

From Tuesday through Friday, the potential exists for a prolonged
period of NE winds gusting 20 to 25 kt on the ocean via a
tightening pressure gradient between a broad area of low pressure
across the Western Atlantic and NE high pressure. Still some
uncertainty on timing/magnitude of winds at this point. Higher
confidence is in seas building to 5 ft or higher Tue-Wed and
continuing at these levels through the week due to the persistent
NE fetch.

&&

.HYDROLOGY...
No significant rainfall is expected.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...JP/DW
NEAR TERM...JP/DS/DW
SHORT TERM...JP
LONG TERM...DW
AVIATION...GC
MARINE...JP/DW
HYDROLOGY...JP/DW
Hazardous weather outlook, Oct 3, 3:59 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
359 AM EDT MON OCT 3 2016

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-040800-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
359 AM EDT MON OCT 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 6:26 PM EDTSpecial Weather StatementOKXEssex49 min
Oct 3, 4:54 PM EDTSpecial Weather StatementOKX51 min
Oct 3, 5:16 PM EDTSpecial Weather StatementOKX44 min

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.